Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 6, 2011, 2:12 PM CDT for Liberty County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 6, 2011, 3:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Liberty County, TX
The radar
The Houston radar (KHGX), 74 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:18 PM CDT | TSTM WND DMG | Moss Hill, TX | LARGE TREE DOWN ALONG STATE HIGHWAY 105 4 MILES WEST OF LIBERTY LAKES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3767 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS54 KHGX 061912
SVRHGX
TXC291-062000-
/O.NEW.KHGX.SV.W.0070.110606T1912Z-110606T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
212 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIBERTY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 300 PM CDT
* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES EAST OF CLEVELAND...OR 11 MILES WEST OF THICKET...AND
MOVING SOUTHWEST AT 5 MPH. OTHER STRONG THUNDERSTORMS WERE
DEVELOPING AROUND LIBERTY...AND ALSO DRIFTING SLOWLY SOUTHWEST.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO LIBERTY...DAYTON...DAISETTA AND AMES.
DAMAGING WINDS ARE LIKELY WITH THESE STORMS!
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2991 9473 2990 9498 2998 9500 3000 9504
3033 9512 3047 9483 3036 9468 3011 9464
TIME...MOT...LOC 1911Z 038DEG 4KT 3034 9481
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:42 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 6, 12:42 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1242 PM CDT MON JUN 6 2011
.AVIATION...
CU FIELD BEGINNING TO FILL THIS THIS AFTN. EXPECTING TO SEE AN AS
GOOD AS OR IF NOT BETTER PCPN COVERAGE ACROSS SE TX THIS AFTN/EVE
GIVEN THE LOCAL SOUNDINGS OF NO CAP/DECENT WIND SHEAR AND THE AL-
READY ABUNDANT HEATING/MOISTURE. MODELS ALSO INDICATING GOOD LIFT
VIA LINGERING SFC BOUNDARIES/EFFECTS OF THE WWD MOVING SHORTWAVE.
AS A RESULT HAVE KEPT MENTION OF VCTS/CB IN FOR THIS AFTN AS WELL
AS A TEMPO GROUP FOR IAH. WITH THE RIDGE BREAKING DOWN OVERNIGHT/
TOMORROW AND THE SHORTWAVE MOVING OUT...WILL JUST USE CB TOMORROW
FOR THE POSSIBILITY OF PCPN. NO MAJOR OVERNIGHT ISSUES AS ALL THE
VERY DRY AIR MIXING DOWN FROM THIS VERY DEEP N/NELY FLOW HELPS TO
KEEP THE USUAL MVFR CIGS/VIS OUT OF THE PICTURE. 41
&&
.PREV DISCUSSION... /ISSUED 1126 AM CDT MON JUN 6 2011/
ANOTHER DAY OF RECORD-BREAKING HEAT UNFOLDING ACROSS SE TX.
TEMPERATURES THIS HOUR ARE EITHER MATCHING THOSE FROM THIS TIME
YESTERDAY OR ARE A DEGREE OR TWO WARMER IN SOME CASES. THE SFC
LAYER HAS BEGUN DRYING OUT AGAIN WITH DEWPOINTS DOWN INTO THE
LOWER TO MID 60S. MODELS SHOW A STRONGER SEABREEZE DEVELOPING
TODAY AND PUSHING FURTHER INLAND. DESPITE THIS TEMPS SHOULD EASILY
REACH THE CENTURY MARK OR HIGHER ONCE AGAIN...WITH SOME AREAS A
DEGREE OR TWO HIGHER THAN YESTERDAY AND SOME AREAS A DEGREE OR TWO
LOWER. MORNING SOUNDINGS SHOW THAT THE ATMOSPHERE REMAINS UNCAPPED
AND UNSTABLE...WITH CAPES ALREADY IN EXCESS OF 2000 J/KG AND LIS
OF -6 TO -8. HOWEVER...THE ATMOSPHERE IS A BIT DRIER THAN
YESTERDAY...WITH PWS MOSTLY IN THE 1.4-1.6 RANGE. WILL KEEP 30
POPS GOING IN THE FORECAST FOR THIS AFTN/EARLY EVENING. THE HIGH
BASES OF THE STORMS AND LOW DEWPOINTS AT THE SURFACE WILL FAVOR
DOWNBURST DEVELOPMENT WITH THE STRONGEST STORMS. EVERYTHING IS
COVERED IN THE HWO AND SPS AND WILL NOT REISSUE.
RECORD HIGH TEMPERATURES FOR TODAY ARE...
CLL IAH HOU GLS
104 IN 1948 98 IN 1980 97 IN 1977 91 IN 2008
35
CLIMATE...
THE HIGH TEMPERATURE AT HOUSTON REACHED 105 DEGREES ON SUNDAY. THIS
IS THE WARMEST TEMPERATURE EVER RECORDED IN THE MONTH OF JUNE. THE
PREVIOUS WARMEST JUNE TEMPERATURE WAS 104 DEGREES ESTABLISHED ON
JUNE 24TH AND JUNE 26TH 2009. THE EARLIEST HOUSTON EVER RECORDED A
TEMPERATURE OF 105 DEGREES PRIOR TO SUNDAY WAS JULY 26TH 1954.
RECORDS FOR THE CITY OF HOUSTON DATE BACK TO 1891 AND THERE HAVE
BEEN ONLY 15 DAYS IN WHICH THE TEMPERATURE HAS REACHED OR EXCEEDED
105 DEGREES.
4 - 1909
1 - 1954
2 - 1962
3 - 1980
5 - 2000
NEW MAXIMUM TEMPERATURE RECORDS (HOUSTON) HAVE BEEN ESTABLISHED
ON FOUR OUT OF THE FIRST FIVE DAYS OF JUNE. GALVESTON AND HOUSTON
BOTH CRUSHED THEIR PREVIOUS RECORD HIGH TEMPERATURE FOR THE DAY
(JUNE 5TH) BY SEVEN...YES SEVEN DEGREES.
PREV DISCUSSION... /ISSUED 333 AM CDT MON JUN 6 2011/
RECORD SHATTERING HEAT YESTERDAY AFTERNOON (SEE THE CLIMATE
SECTION BELOW) BROUGHT WITH IT SOME STRONG/SEVERE PULSE STORMS. IT
APPEARS SOUTHEAST TEXAS MIGHT BE IN STORE TO SIMILAR WEATHER
TODAY. WITH LEFT OVER BOUNDARIES IN THE AREA AND HIGHER MOISTURE
LEVELS FILTERING IN FROM THE EAST...WE SHOULD SEE SCATTERED MAINLY
AFTERNOON THROUGH EARLY EVENING SHOWER AND THUNDERSTORM
DEVELOPMENT. MODEL SOUNDINGS SUPPORT THE RISK FOR POSSIBLE PULSE
SEVERE STORMS ONCE AGAIN...AND WILL MENTION THIS IN THE MORNING
HAZARDOUS WEATHER OUTLOOK. IT WILL BE VERY HOT AGAIN THIS
AFTERNOON WITH INLAND HIGHS TOPPING OUT SOMEWHERE IN A 98-103
DEGREE RANGE. THE COOL SPOT WILL BE AT THE BEACHES WITH HIGHS ONLY
IN THE LOWER TO MID 90S. NORMAL HIGH TEMPERATURES FOR THIS TIME IN
JUNE ARE 90 AT BOTH CLL AND HOU...89 AT IAH...AND 85 AT GLS.
SLIGHTLY DRIER AIR BEGINS FILTERING INTO SOUTHEAST TEXAS FROM THE
GULF ON TUESDAY RESULTING IN AN EXPECTED DECREASE IN RAIN CHANCES.
IT STILL LOOKS LIKE UPPER LEVEL RIDGING WEAKENS DURING THE
REMAINDER OF THE WEEK RESULTING IN LOWER AFTERNOON HIGH
TEMPERATURES. UNFORTUNATELY WITH A LOT OF THE AREA STILL EXTREMELY
DRY...LITTLE TO NO RAINFALL IS ANTICIPATED WEDNESDAY THROUGH
FRIDAY AS THE SEA BREEZE FRONT WILL HAVE LIMITED MOISTURE LEVELS
TO WORK WITH.
42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 101 72 98 70 95 / 30 30 20 20 10
HOUSTON (IAH) 102 75 97 73 94 / 30 30 20 20 10
GALVESTON (GLS) 95 79 91 77 89 / 30 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 6, 3:27 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 327 AM CDT MON JUN 6 2011 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-071200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 327 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ARE EXPECTED AGAIN THIS AFTERNOON. HIGHS WILL RANGE FROM THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST TO BETWEEN 98 AND 103 DEGREES ACROSS INLAND AREAS. AFTERNOON HEAT INDICES WILL TOP OUT BETWEEN 98 AND 103 DEGREES. THE COMBINATION OF THE EXTREME HEAT AND AN INCREASE OF MOISTURE IN THE ATMOSPHERE WILL RESULT IN SCATTERED MAINLY AFTERNOON THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
In the hours before
Special weather statement, Jun 6, 2:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
205 PM CDT MON JUN 6 2011
TXZ200-062000-
LIBERTY-
205 PM CDT MON JUN 6 2011
...STRONG THUNDERSTORMS OVER LIBERTY COUNTY...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF CLEVELAND...MOVING SOUTHWEST AT
10 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING ACROSS THE
COUNTY...AND MOVING SLOWLY SOUTHWEST.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...TARKINGTON PRAIRIE...
MOSS HILL...PLUM GROVE...LIBERTY...KENEFICK...HARDIN...DEVERS...
DAYTON LAKES...DAYTON AND CLEVELAND.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN
ATTRACT LIGHTNING. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY
STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3001 9448 2992 9459 2992 9495 3016 9509
3035 9512 3045 9486 3038 9471 3014 9463
TIME...MOT...LOC 1905Z 023DEG 7KT 3033 9480The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:31 PM CDT | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 29 min |
| Jun 5, 8:34 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery, Waller | 41 min |
| Jun 5, 10:45 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 45 min |
| Jun 6, 2:05 PM CDT | Special Weather Statement | HGX | Liberty | 55 min |
| Jun 6, 2:29 PM CDT | Special Weather Statement | HGX | Harris | 61 min |
| Jun 6, 2:51 PM CDT | Special Weather Statement | HGX | Brazoria, Matagorda, Wharton | 39 min |
| Jun 6, 3:07 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 38 min |
| Jun 6, 3:21 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 54 min |
| Jun 6, 3:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 46 min |
| Jun 6, 3:43 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 47 min |
| Jun 6, 3:54 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Wharton | 51 min |
| Jun 6, 4:03 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 31 min |
| Jun 6, 4:13 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery, Waller | 27 min |
| Jun 6, 4:15 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 45 min |
| Jun 6, 4:32 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 43 min |
| Jun 6, 4:33 PM CDT | Special Marine Warning | HGX | 27 min | |
| Jun 6, 4:36 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 39 min |
| Jun 6, 4:37 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 38 min |
| Jun 6, 5:02 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend | 43 min |
| Jun 6, 5:19 PM CDT | Special Weather Statement | HGX | Trinity | 56 min |
| Jun 6, 5:23 PM CDT | Special Weather Statement | HGX | Grimes, Walker | 67 min |
| Jun 6, 5:45 PM CDT | Special Weather Statement | HGX | Austin, Waller, Washington | 60 min |
| Jun 6, 6:11 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.